Tsang: Could taking the bone strengthening pill, Fosamax, be the cause of loosening teeth and rupturing of roots ? Had to have two implants done on teeth that were capped about 4-5 years ago. I am a 74 year old female and was taking Fosamax for over a period of 5-6 years. Had to have bone grafting done on gums prior to the implants. Please let me know if taking the Fosamax had any bearing.
As of right now, there isn't any research that conclusively states that it can prove loosening or rupturing of roots. Generally the people who are most susceptible to problems with Fosamax (or other bisphosphonates) are those generally taking it via IV (intravenous) and are taking larger doses for management of cancer. It sounds to me that you were probably taking a lower dose by pill.
Here is the ADA public topic information in regards to jaw problems by Fosamax and other bisphosphonates. It may be changed or updated as research progresses but as of right now, no, I would say that it probably did not have any bearing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.